Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 68, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 4, 2019, 12:15 PM EDT for Fannin County, Gilmer County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2019, 12:15 PM EDT (16:15 UTC)
- Expired
- May 4, 2019, 1:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fannin County, GA, Gilmer County, GA
The radar
The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 12:20 PM EDT | HAIL 1 | 3 Ene Talona, GA | QUARTER SIZE HAIL REPORTED AT CLEAR CREEK MIDDLE SCHOOL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 872 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
571
WUUS52 KFFC 041615
SVRFFC
GAC111-123-041700-
/O.NEW.KFFC.SV.W.0068.190504T1615Z-190504T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1215 PM EDT Sat May 4 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Gilmer County in north central Georgia...
Southeastern Fannin County in north central Georgia...
* Until 100 PM EDT.
* At 1215 PM EDT, a severe thunderstorm was located near Ellijay,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ellijay, East Ellijay, Morganton, Dial, Talona, Cartecay, Pisgah,
Cherry Log, Stover Creek Shelter, Hurst and Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3484 8415 3466 8415 3456 8450 3456 8451
3466 8453 3489 8428
TIME...MOT...LOC 1615Z 232DEG 24KT 3465 8446
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
044
WWUS52 KFFC 041631
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1231 PM EDT Sat May 4 2019
GAC111-123-041700-
/O.CON.KFFC.SV.W.0068.000000T0000Z-190504T1700Z/
Gilmer GA-Fannin GA-
1231 PM EDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR NORTHEASTERN GILMER AND SOUTHEASTERN FANNIN COUNTIES...
At 1231 PM EDT, a severe thunderstorm was centered near Pisgah, or 7
miles east of Ellijay, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dial, Hurst, Pisgah and Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3469 8415 3465 8435 3472 8439 3487 8422
3484 8415
TIME...MOT...LOC 1631Z 236DEG 24KT 3470 8434
HAIL...1.00IN
WIND...60MPH
$$431
WWUS52 KFFC 041650
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1250 PM EDT Sat May 4 2019
GAC111-123-041700-
/O.EXP.KFFC.SV.W.0068.000000T0000Z-190504T1700Z/
Gilmer GA-Fannin GA-
1250 PM EDT Sat May 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GILMER AND
SOUTHEASTERN FANNIN COUNTIES WILL EXPIRE AT 100 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3469 8415 3465 8435 3472 8439 3487 8422
3484 8415
TIME...MOT...LOC 1650Z 238DEG 27KT 3476 8420
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:48 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 4, 10:48 AM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1048 AM EDT Sat May 4 2019 .UPDATE... A line of strong thunderstorms has entered into the northwest corner of the forecast area and are slowly pushing to the northeast, producing heavy rain and frequent lightning. Elsewhere, precipitation has been slow to move into the area and hi-res solutions have backed off on precipitation through the morning. As a result, have increased PoPs across far northern Georgia and reduced PoPs across the remainder of the area through the early afternoon. Otherwise, only minor changes have been made to temperatures, dewpoints, and winds based on the latest trends. King && .PREV DISCUSSION... /Issued 740 AM EDT Sat May 4 2019/ SHORT TERM /Today through Sunday/... Broad, somewhat shallow, upper trough works its way across the region today through Sunday. Still seeing sufficient instability, dynamics and mid-level winds for increased chances for a few strong to severe thunderstorms today into this evening. Best chances today remain across the north where better dynamics and a weak frontal boundary will help to enhance lift. Primary threat remains strong, damaging winds and some marginal hail. For Sunday, focus shifts into central Georgia, however diminishing instability and forcing minimizes the risk for stronger thunderstorms. 20 LONG TERM /Sunday Night through Friday/... The long term begins with an exiting system and drier air spreading over the CWA. Models are in very good agreement with this. We will see one good day of drying before moisture starts returning ahead of the next in a series of short waves approaches on Tuesday. Models differ somewhat on timing and strength of these short waves for the latter half of the long term, however the result will be increasing chance of showers and thunderstorms each day. 17 AVIATION... 12Z Update... VFR conditions are expected to predominate across the forecast area through the first half of this forecast period, outside of areas of convection. Will see some local to scattered areas of MVFR or lower visibilities through 14Z, however only brief impacts at any TAF sites. MVFR ceilings are expected to develop across the far north after 00Z and spread south through the remainder of the overnight period into Sunday morning. Isolated showers/thunderstorms remain possible through 14Z, becoming more widespread in coverage after. Light west to southwest winds will increase to 5-10kt by 16-18Z. //ATL Confidence...12Z Update... Medium. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 81 64 81 60 / 60 70 40 10 Atlanta 80 65 79 61 / 70 70 40 10 Blairsville 75 59 75 53 / 70 70 40 5 Cartersville 79 63 78 56 / 70 70 40 10 Columbus 82 66 82 64 / 60 70 30 10 Gainesville 78 63 78 60 / 70 70 40 5 Macon 83 65 81 61 / 50 60 50 20 Rome 79 62 78 57 / 70 70 40 5 Peachtree City 81 63 80 57 / 70 70 40 10 Vidalia 85 69 84 67 / 40 60 60 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....17 AVIATION...20
Hazardous weather outlook, May 4, 10:42 AM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1042 AM EDT Sat May 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1042 AM EDT Sat May 4 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A few severe storms are possible across north and central Georgia this afternoon and tonight. A strong storm system will move across Georgia today and tonight. This will bring scattered to numerous showers and thunderstorms to north and central Georgia. A few storms could be severe just about anywhere across north and central Georgia, although the main focus will be north of a line from Preston to Macon to Louisville. The best time for severe storm development will be from around noon today until midnight tonight. The main hazards from the severe storms will be damaging winds and hail up to 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There remains a chance of thunderstorms Sunday as the Saturday storm system exits. Although a few storms could be strong with gusty winds, severe storms are not expected on Sunday. There is a chance of thunderstorms across parts of central Georgia and also the northeast mountains Tuesday afternoon...and then for all of north and central Georgia Wednesday through Friday. A few storms could be strong with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, May 4, 9:54 AM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
954 AM EDT Sat May 4 2019
GAZ001>004-011-019-041445-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Dade GA-Floyd GA-
954 AM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHWESTERN
WHITFIELD...CATOOSA...WALKER...DADE AND FLOYD COUNTIES UNTIL 1045 AM
EDT...
At 954 AM EDT...a line of strong thunderstorms was along a line
extending from near Russell Cave National Monument to near Mentone to
Waterhouse...and moving east at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Rome, Lafayette, Summerville, Ringgold, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Trion, Lookout Mountain, Tunnel Hill,
Shannon, Lyerly, Menlo, Center Post, Subligna, Fairview, Coosa,
Villanow and Cloudland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8503 3461 8505 3462 8505 3454 8506
3454 8509 3447 8509 3446 8511 3443 8509
3441 8511 3440 8509 3430 8511 3416 8544
3498 8560
TIME...MOT...LOC 1354Z 259DEG 31KT 3494 8581 3458 8553 3421 8546
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 4, 10:43 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1043 AM EDT Sat May 4 2019
GAZ002>005-012-019-041515-
Whitfield GA-Catoosa GA-Walker GA-Gordon GA-Murray GA-Floyd GA-
1043 AM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...CATOOSA...
SOUTHEASTERN WALKER...GORDON...MURRAY AND NORTHEASTERN FLOYD COUNTIES
UNTIL 1115 AM EDT...
At 1042 AM EDT...a line of strong thunderstorms was along a line
extending from Chattanooga to near Villanow to near Armuchee...and
moving northeast at 45 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dalton, Calhoun, Chatsworth, Ringgold, Fort Oglethorpe, Varnell,
Eton, Tunnel Hill, Cohutta, Resaca, Plainville, Shannon, Fairmount,
Ranger, Crandall, Pinson, Sumac, Redbud, Gregory and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8464 3482 8463 3476 8464 3473 8466
3441 8465 3440 8495 3438 8496 3440 8498
3438 8498 3439 8501 3433 8502 3430 8518
3449 8516 3459 8511 3459 8515 3499 8522
TIME...MOT...LOC 1442Z 241DEG 40KT 3499 8515 3463 8508 3438 8513
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 4, 11:24 AM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1124 AM EDT Sat May 4 2019
GAZ005>007-041600-
Gilmer GA-Murray GA-Fannin GA-
1124 AM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...MURRAY AND
WESTERN FANNIN COUNTIES UNTIL noon EDT...
At 1124 AM EDT...a strong thunderstorm was centered near North
Georgia Speedway, or near Chatsworth...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Chatsworth, Eton, Crandall, Conasauga Lake, Sumac, Ramhurst,
Mountaintown, Fort Mountain State Park, North Georgia Speedway and
Cisco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3476 8447 3463 8482 3471 8486 3472 8486
3474 8487 3473 8486 3475 8486 3478 8488
3480 8484 3481 8486 3486 8484 3487 8482
3488 8482 3499 8469 3499 8463
TIME...MOT...LOC 1524Z 234DEG 29KT 3472 8479
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 4, 11:51 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1151 AM EDT Sat May 4 2019
GAZ022-023-034-041615-
Hall GA-Forsyth GA-Gwinnett GA-
1151 AM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...FORSYTH AND
NORTHERN GWINNETT COUNTIES UNTIL 1215 PM EDT...
At 1150 AM EDT...a strong thunderstorm was centered near Suwanee, or
8 miles south of Cumming...moving northeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sugar Hill, Suwanee, Buford, Flowery Branch, Rest Haven, Aqualand
Park, Buford Dam-Lake Lanier Parks and Lake Lanier Islands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3405 8411 3408 8415 3427 8409 3424 8394
3415 8389
TIME...MOT...LOC 1550Z 223DEG 16KT 3408 8411
HAIL...0.75IN
WIND...50MPHSpecial weather statement, May 4, 12:09 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1209 PM EDT Sat May 4 2019
GAZ007-041645-
Gilmer GA-
1209 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILMER COUNTY UNTIL 1245 PM
EDT...
At 1208 PM EDT...a strong thunderstorm was centered near Talona, or
2 miles southwest of Ellijay...moving northeast at 30 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ellijay, East Ellijay, Talona, Cartecay, Pisgah, Cherry Log and Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3483 8436 3482 8433 3481 8433 3480 8431
3473 8426 3472 8426 3472 8425 3464 8426
3455 8450 3456 8451 3455 8452 3455 8454
3467 8455 3484 8440 3485 8437
TIME...MOT...LOC 1608Z 230DEG 26KT 3464 8450
HAIL...0.88IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:54 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Floyd, Walker | 51 min |
| May 4, 10:43 AM EDT | Special Weather Statement | FFC | Catoosa, Gordon, Murray, Whitfield | 32 min |
| May 4, 11:24 AM EDT | Special Weather Statement | FFC | Murray | 36 min |
| May 4, 11:51 AM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| May 4, 12:09 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| May 4, 12:21 PM EDT | Special Weather Statement | FFC | Pickens | 24 min |
| May 4, 12:27 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| May 4, 12:29 PM EDT | Special Weather Statement | FFC | Oconee | 31 min |
| May 4, 12:30 PM EDT | Special Weather Statement | FFC | Hall | 30 min |
| May 4, 12:39 PM EDT | Special Weather Statement | FFC | Dawson | 36 min |
| May 4, 12:40 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Pickens | 23 min |
| May 4, 12:57 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union, White | 48 min |
| May 4, 1:00 PM EDT | Special Weather Statement | FFC | Banks | 30 min |
| May 4, 1:05 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 25 min |
| May 4, 1:11 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| May 4, 1:12 PM EDT | Special Weather Statement | FFC | Towns, Union | 33 min |
| May 4, 1:16 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| May 4, 1:17 PM EDT | Special Weather Statement | FFC | Toombs | 13 min |
| May 4, 1:40 PM EDT | Special Weather Statement | FFC | Barrow | 35 min |
| May 4, 1:44 PM EDT | Special Weather Statement | FFC | Hall, Lumpkin, White | 31 min |
| May 4, 1:45 PM EDT | Special Weather Statement | FFC | Towns | 30 min |
| May 4, 2:05 PM EDT | Special Weather Statement | FFC | Hall | 25 min |
| May 4, 2:19 PM EDT | Special Weather Statement | FFC | Wilkes | 11 min |
| May 4, 2:24 PM EDT | Special Weather Statement | FFC | Oglethorpe | 21 min |
| May 4, 2:35 PM EDT | Special Weather Statement | FFC | Banks | 10 min |
| May 4, 2:45 PM EDT | Special Weather Statement | FFC | Wilkes | 15 min |
| May 4, 2:48 PM EDT | Special Weather Statement | FFC | Banks | 12 min |
| May 4, 3:28 PM EDT | Special Weather Statement | FFC | Oconee | 17 min |
| May 4, 4:50 PM EDT | Special Weather Statement | FFC | Baldwin | 10 min |
| May 4, 6:15 PM EDT | Special Weather Statement | FFC | Wilkes | 30 min |
| May 4, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 34 min |
| May 4, 6:40 PM EDT | Special Weather Statement | FFC | Oconee | 35 min |
| May 4, 6:57 PM EDT | Special Weather Statement | FFC | Wilkes | 18 min |
| May 4, 7:02 PM EDT | Special Weather Statement | FFC | Meriwether | 13 min |
| May 4, 7:16 PM EDT | Special Weather Statement | FFC | Meriwether | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.